MAUDE Adverse Event Report: ACUMED, LLC ACUTWIST® ACUTRAK® COMP. SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ACUMED, LLC ACUTWIST® ACUTRAK® COMP. SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number AI-EX20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for investigation.Additional reporting on this event will be provided as a follow up report at the conclusion of the investigation.Related report numbers (including this report) 3025141-2025-00494 3025141-2025-00553.
 
Event or Problem Description
It was reported that two extractors were broken.The broken fragments may remain inside the patient's body.The acutwist screw could not be removed and ultimately remained inside the body.
 
Additional Manufacturer Narrative
The returned extractors were visually inspected under magnification to confirm fracture.Under magnification, the batch numbers of the two acutwist® acutrak® comp.Screw extractors (pn ai-ex20) were confirmed.The fracture surfaces are jagged, with multiple fracture planes that all have a gritty and dull appearance, indicating brittle fractures from a single overload event.No other damage was observed on either of the extractors.Multiple scenarios are possible as to the failure of the extractor tip such as misalignment during insertion, encountering dense bone, hitting the acusinch implant.Therefore, no definitive conclusions can be made.Related report numbers (including this report) 3025141-2025-00494.

Brand Name
ACUTWIST® ACUTRAK® COMP. SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ACUMED, LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer (Section G)
ACUMED LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer Contact
kimberly banning
5885 ne cornelius pass road
hillsboro, OR 97124
MDR Report Key23286576
Report Number3025141-2025-00495
Device Sequence Number5470567
Product Code LXH
UDI-Device Identifier10806378054730
UDI-Public10806378054730
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAI-EX20
Device Catalogue NumberAI-EX20
Device Lot Number577312
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown